MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Fistula (1862); Urinary Incontinence (4572)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a pelvic floor repair procedure during which an advantage system sling and an upsylon y-mesh were implanted.The patient had a pre-operative diagnosis of pelvic organ prolapse with cystocele, rectocele, paravaginal defect, stress urinary incontinence, enterocele, and incomplete uterovaginal prolapse.After a concomitant hysterectomy, the patient underwent robotic abdominal sacrocolpopexy with the repair of the aforementioned defects, tension-free vaginal tape (tvt) sub-urethral sling and cystoscopy, and vaginal approach to a posterior repair.There were no patient complications during the procedure.On (b)(6) 2024, the patient was diagnosed with uretrovaginal fistula, vaginal exposure and erosion into the urethra and exposed at the vaginal wall, and urinary incontinence.She had undergone excision of urethrovaginal fistula with repair, partial mesh removal of exposed eroded polypropylene mesh, removal and replacement of suprapubic cystostomy tube, and cystoscopy.During the procedure, the eroded mesh was seen at the urethral meatus-- eroding into the full-thickness urethra and exposed at the vaginal wall at the same time, the remaining portions of the urethra and bladder did not show any signs of erosion.The mesh was dissected free form the surrounding vaginal mucosa and urethra, then it was transected in the middle.Each end of the mesh was secured with a stitch and was followed laterally into the retropubic space where it was divided.Both portions were sent surgical specimen wherein approximately it was measured around four centimeters in total.After completing the mesh removal, the fistula was repaired.The urethra had a large fistula, measuring 1cm x 5 mm.There was a small mucosal bridge extending across the midline at the meatus.This was divided and made one large continuous area.The fistula was mobilized ventrally and laterally and was tubularized in the midline.The urethra and the vaginal mucosa were mobilized, which effectively reduced the size of the fistula tract by 50% and now incorporated in the neomeatus.The premarin-coated vaginal packing was placed and one vial of floseal was used.It was elected not to leave a urethral catheter.Note: this manufacturer report pertains to the first of two devices implanted in the same procedure.Refer to manufacturer report number for the upsylon device, and 2124215-2024-70818 for advantage system device.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of february 20, 2024, was chosen as a best estimate based on the date of mesh removal.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).The explanting physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2006 - erosion, e2314 - fistula.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh removal.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20698867
Report Number2124215-2024-70773
Device Sequence Number6471328
Product Code OTO
UDI-Device Identifier08714729839217
UDI-Public08714729839217
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC002724
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Initial Report FDA Received Date11/15/2024
Date Device Manufactured12/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient SexFemale